Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Dyskinesia


  • Please log in to reply
5 replies to this topic

#1 Gate Man

Gate Man

    Member

  • Members
  • PipPip
  • 17 posts
  • LocationTallahassee Florida

Posted 16 April 2012 - 11:04 AM

Nov/Dec 2011 you performed DBS on my body. I have been adjusted several times and cannot find a good balance with Sinemet dosage. When I take all recommended doses, functionality improves; but I struggle to speak. When I cut back on Sinemet doses, speech improves but I am in slow motion. We absolutely prefer nomal movements to stiffness. Is this a condition that can be "adjusted away" or will we always have this condition?



#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,825 posts
  • LocationUniversity of Florida

Posted 16 April 2012 - 07:53 PM

It is really hard to say. The best outcomes are a balance between medications and DBS. Unfortunately with the technology in its current form often there is a tradeoff especially in speech.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#3 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 1,082 posts

Posted 16 April 2012 - 10:55 PM

The same thing happened to my mother when she took too much sinemet - No talking. I thought it was just a coincidence but guess not.

Please tell us how we would know when there is enough PD medications taken? When is it too little and too much? I know everyone is different so you can't say take this many pills and you will be fine but as an individual how are we suppose to know when we have taken too much or too little?

I thought Sinemet has a very short shelve life but yet the side effects seem to matter when you count the total amount taken for the day. The good part of the pill goes away and we are left with the bad stuff.

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,825 posts
  • LocationUniversity of Florida

Posted 18 April 2012 - 06:40 AM

Every patient is different and I would consider it rare but possible that a higher dose can cause speech arrest. More commonly sleepiness is the side effect. We typically work on reducing the dose by 1/4-1/2 of the sinemet tablet. The key is to follow the patient for symptomatic improvement. It is critical you and your doc do the trials together and carefully so you can tailor to the right dose.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#5 gmk

gmk

    Advanced Member

  • Members2
  • PipPipPip
  • 186 posts

Posted 18 April 2012 - 02:32 PM

Every patient is different and I would consider it rare but possible that a higher dose can cause speech arrest. More commonly sleepiness is the side effect. We typically work on reducing the dose by 1/4-1/2 of the sinemet tablet. The key is to follow the patient for symptomatic improvement. It is critical you and your doc do the trials together and carefully so you can tailor to the right dose.

Is HYPERPIGMENTATION, usually attributed to advancing age (such as appearance of brown spots on skin, especially in areas
exposed to sunlight, e.g., on face or on neck) of PWP treated with SINEMET a sign suggestive of excessive dosage of Sinemet?
gmk

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,825 posts
  • LocationUniversity of Florida

Posted 18 April 2012 - 03:24 PM

No, we do assume that hyperpigmentation is related to sinemet.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users